Format of Original
Journal of the Egyptian Mathematical Society
Original Item ID
We introduce a new family of continuous distributions called the Kumaraswamy Marshal-Olkin generalized family of distributions. We study some mathematical properties of this family. Its density function is symmetrical, left-skewed, right-skewed and reversed-J shaped, and has constant, increasing, decreasing, upside-down bathtub, bathtub and S-shaped hazard rate. We present some special models and investigate the asymptotics and shapes of the family. We derive a power series for the quantile function and obtain explicit expressions for the moments, generating function, mean deviations, two types of entropies and order statistics. Some useful characterizations of the family are also proposed. The method of maximum likelihood is used to estimate the model parameters. We illustrate the importance of the family by means of two applications to real data sets.
Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-No Derivative Works 4.0 International License.
Alizadeh, Morad; Tahir, M. H.; Cordeiro, Gauss M.; Mansoor, M.; Zubair, Muhammad; and Hamedani, Gholamhossein, "The Kumaraswamy Marshal-Olkin Family of Distributions" (2015). Mathematics, Statistics and Computer Science Faculty Research and Publications. 406.
Published version. Journal of the Egyptian Mathematical Society, Vol. 23, No. 3 (October 2015): 546-557. DOI. © 2015 Elsevier. Used with permission.